American Journal of Numerical Analysis
ISSN (Print): 2372-2118 ISSN (Online): 2372-2126 Website: http://www.sciepub.com/journal/ajna Editor-in-chief: Emanuele Galligani
Open Access
Journal Browser
Go
American Journal of Numerical Analysis. 2015, 3(2), 39-48
DOI: 10.12691/ajna-3-2-2
Open AccessArticle

A Uniformly Convergent Scheme for A System of Two Coupled Singularly Perturbed Reaction-Diffusion Robin Type Boundary Value Problems with Discontinuous Source Term

Pathan Mahabub Basha1, and Vembu Shanthi1

1Department of Mathematics, National Institute of Technology, Tiruchirappalli, India

Pub. Date: September 08, 2015

Cite this paper:
Pathan Mahabub Basha and Vembu Shanthi. A Uniformly Convergent Scheme for A System of Two Coupled Singularly Perturbed Reaction-Diffusion Robin Type Boundary Value Problems with Discontinuous Source Term. American Journal of Numerical Analysis. 2015; 3(2):39-48. doi: 10.12691/ajna-3-2-2

Abstract

In this paper, a uniformly convergent scheme for a system of two coupled singularly perturbed reaction-diffusion Robin type mixed boundary value problems (MBVPs) with discontinuous source term is presented. A fitted mesh method has been used to obtain the difference scheme for the system of MBVPs on a piecewise uniform Shishkin mesh. A cubic spline scheme is used for Robin boundary conditions and the classical central difference scheme is used for the differential equations at the interior points. An error analysis is carried out and numerical results are provided to show that the method is uniformly convergent with respect to the singular perturbation parameter which supports the theoretical results.

Keywords:
singular perturbation problem weakly coupled system discontinuous source term Robin boundary conditions Shishkin mesh fitted mesh method uniform convergence

Creative CommonsThis work is licensed under a Creative Commons Attribution 4.0 International License. To view a copy of this license, visit http://creativecommons.org/licenses/by/4.0/

References:

[1]  H.-G. Roos, M. Stynes, L. Tobiska, Numerical Methods for Singularly Perturbed Differential Equations, Springer Verlag, New York, 1996.
 
[2]  J.J.H. Miller, E. O’Riordan, G.I. Shishkin, Fitted numerical methods for singular perturbation problems(Revised Edition), World Scientific Publishing Co., Singapore, New Jersey, London, Hong Kong, 2012.
 
[3]  P.A. Farrell, A.F. Hegarty, J.J.H. Miller, E. O’Riordan, G.I. Shishkin, Robust computational techniques for boundary layers, Chapman and Hall/ CRC, Boca Raton, 2000.
 
[4]  G.I. Shishkin, Mesh approximation of singularly perturbed boundary value problems for systems of eliptic and parabolic equations, Comput. Maths. Math. Phys., 35 (1995) 429-446.
 
[5]  S. Matthews, J.J.H. Miller, E. O’Riordan, G.I. Shishkin, A parameter robust numerical method for a system of singularly perturbed ordinary differential equations, in: J.J.H. Miller, G.I. Shishkin, and L. Vulkov, editors, Analytical and Numerical Methods for Convection-Dominated and Singularly Perturbed Problems, New York, Nova Science Publishers, 2000, pp. 219-224.
 
[6]  A. Tamilselvan, N. Ramanujam and V. Shanthi, A numerical method for singularly perturbed weakly coupled system of two second order ordinary differential equations with discontinuous source term, Journal of Computational and Applied Mathematics, 202 (2007) 203-216.
 
[7]  M. Paramasivam, J.J.H. Miller, S. Valarmathi, Parameter-uniform convergence for a finite difference method for singularly perturbed linear reaction-diffusion system with discontinuous source terms, Internation Journal of Numerical Analysis and Modeling, 11 (2) (2014) 385-399.
 
[8]  P. Das, S. Natesan, Optimal error estimate using mesh equidistribution technique for singularly perturbed system of reaction-diffusion boundary value problems, Applied Mathematics and Computation, 249 (2014) 265-277.
 
[9]  P. Das, S. Natesan, Higher-order parameter uniform convergent schemes for Robin type reaction-diffusion problems using adaptively generated grid, International Journal of Computational Methods, 9 (4) (2012).
 
[10]  P. Das, S. Natesan, A uniformly convergent hybrid scheme for singularly perturbed system of reaction-diffusion Robin type boundary value problems, Journal of Applied Mathematics and Computing 41 (2013) 447-471.
 
[11]  R. Mythili Priyadharshini, N. Ramanujam, Uniformly-convergent numerical methods for a system of coupled singularly perturbed convection-diffusion equations with mixed type boundary conditions. Math. Model. Anal. 18 (5) (2013) 577-598.
 
[12]  P. Mahabub Basha, V. Shanthi, A numerical method for singularly perturbed second order coupled system of convection-diffusion Robin type boundary value problems with discontinuous source term, Int. J. Appl. Comput. Math., 1 (3) (2015) 381-397.
 
[13]  A.R. Ansari, A.F. Hegarty, Numerical solution of a convection-diffusion problem with Robin boundary conditions, Journal of Computational and Applied Mathematics, 156 (2003) 221-238.
 
[14]  M.H. Protter and H.F. Weinberger, Maximum principles in Differential Equations, Prentice-Hall, Englewood Cliffs, New Jersey, 1967.
 
[15]  T. Linß, N. Madden, An improved error estimate for a numerical method for a system of coupled singularly perturbed reaction-diffusion equations, Comput. Methods Appl. Math. 3 (2003) 417-423.
 
[16]  P.A. Farrell, J.J.H. Miller, E. O’Riordan, G.I. Shishkin, Singularly perturbed differential equations with discontinuous source terms, in: J.J.H. Miller, G.I. Shishkin, L. Vulkov (Eds.), Proceedings of Analytical and Numerical Methods for Convection-Dominated and Singularly Perturbed Problems, Lozenetz, Bulgaria, 1998, Nova Science Publishers, New York, USA, 2000, pp. 23-32.
 
[17]  S. Matthews, Parameter robust numerical methods for a system of two coupled singularly perturbed reaction-diffusion equations, Master Thesis, School of Mathematical Sciences, Dublin City University, 2000.
 
[18]  J.J.H. Miller, E. O’Riordan, G.I. Shishkin, S. Wang, A parameter-uniform Schwarz method for a singularly perturbed reaction-diffusion problem with an interior layer, Appl. Numer. Math. 35 (2000) 323-337.
 
[19]  S. Chandra Sekhara Rao, S. Chawla, Interior layers in coupled system of two singularly perturbed reaction-diffusion equations with discontinuous source term, in: I. Dimov, I. Farago and L. Vulkov (Eds), Proceedings of 5th International Conference, Numerical Analysis and its Applications 2012, Lozenetz, Bulgaria, June 2012, LNCS 8236, 2013, pp. 445-453.
 
[20]  C. de Falco, E. O’Riordan, Interior layers in a reaction-diffusion equation with a discontinuous diffusion coefficient, Int. J. Numer. Anal. Model., 7 (2010) 444-461.
 
[21]  Z. Cen, A hybrid difference scheme for a singularly perturbed convection-diffusion problem with discontinuous convection coefficient, Applied Mathematics and Computation, 169 (2005) 689-699.